Home » Frequently asked Questions on Health » Why is my mother getting fits after brain tumour surgery?

Why is my mother getting fits after brain tumour surgery?

Q: My 62 years old mother is suffering from brain tumor (Glioblastoma multiforme) 4th stage. She underwent a brain operation 18 months ago. The operation was successful. Since then, she is on these drugs - Valparin IV, Solumedrol IV, Mannitol IV, Lasix IM and Pantadoc. A few days ago, she suffered from Epilepsy and we took her to the hospital, where she was operated again. The doctor, who operated her, said that the patient is non-responsive and refused to treat her further, saying that her condition is not curable. Whom should we consult now? Why is my mother getting fits after brain tumour surgery?

A:You have not given details of recent "operation" after she suffered from "epilepsy." A patient who has undergone a major brain surgery (or any other brain trauma such as head injury etc.) is at increased risk of seizures (fits). Due to this reason they are prescribed anti-seizure drugs such as Valparin (valproate). Despite such a preventive therapy, the possibility of seizures remains. If this happens then the dose of anti-seizure drug needs to be increased and / or another drug added to control fits. No surgical intervention is required. You should consult a neurologist who will take care of seizures by prescribing appropriate medicines.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------